Smoothing splines with variable continuity properties and degree

T. Prvan*

*Corresponding author for this work

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

When using smoothing splines, a feature of the data, for example, a sharp turn, which we would like to retain is sometimes lost. If a smoothing spline with less than the usual order of continuity at the data points is fitted then we may retain this feature but at the cost of not smoothing out the parts of the data we want smoothed. The approach presented can retain a feature of the data while smoothing out the rest of the data by selectively reducing the continuity at some of the data points or the degree of the piecewise polynomial being fitted in some of the intervals. This approach is a development of the generalisation of the stochastic formulation of smoothing splines given in [1].

Original languageEnglish
Pages (from-to)75-80
Number of pages6
JournalApplied Mathematics Letters
Volume10
Issue number2
Publication statusPublished - Mar 1997
Externally publishedYes

Keywords

  • Discrete-time smoother
  • Fixed-interval
  • Generalised smoothing splines
  • Interpolation smoother
  • Kalman filter

Fingerprint Dive into the research topics of 'Smoothing splines with variable continuity properties and degree'. Together they form a unique fingerprint.

Cite this